Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Inner derivations and norm equality


Authors: Mohamed Barraa and Mohamed Boumazgour
Journal: Proc. Amer. Math. Soc. 130 (2002), 471-476
MSC (1991): Primary 47A10, 47A12, 47A30, 47B10, 47B20, 47B37, 47B47, 47D50.
Published electronically: May 25, 2001
MathSciNet review: 1862127
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract:

We characterize when the norm of the sum of two bounded operators on a Hilbert space is equal to the sum of their norms.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 47A10, 47A12, 47A30, 47B10, 47B20, 47B37, 47B47, 47D50.

Retrieve articles in all journals with MSC (1991): 47A10, 47A12, 47A30, 47B10, 47B20, 47B37, 47B47, 47D50.


Additional Information

Mohamed Barraa
Affiliation: Département de Mathématiques, Faculté des sciences Semlalia B.P: 2390 Marrakech, Maroc
Email: barraa@hotmail.com

Mohamed Boumazgour
Affiliation: Département de Mathématiques, Faculté des sciences Semlalia B.P: 2390 Marrakech, Maroc
Email: boumazgour@hotmail.com

DOI: http://dx.doi.org/10.1090/S0002-9939-01-06053-1
PII: S 0002-9939(01)06053-1
Keywords: Generalized derivation, norm, norm ideal, $S$-universal operator, numerical range, spectrum, quasi-nilpotent operator, hyponormal operator.
Received by editor(s): December 3, 1999
Received by editor(s) in revised form: June 27, 2000
Published electronically: May 25, 2001
Communicated by: Joseph A. Ball
Article copyright: © Copyright 2001 American Mathematical Society